South Carolina, 2009Damaging Wind in South Carolina, August 11, 2009
August 11, 2009 · NWS ILM · 1 event in 1 county or zone
A thunderstorm collided with the seabreeze and outflow from a previous thunderstorm and briefly pulsed to severe levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm collided with the seabreeze and outflow from a previous thunderstorm and briefly pulsed to severe levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 11, 2:11 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 11, 2:11 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT TUE AUG 11 2009
.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE INTO THE CAROLINAS TONIGHT...AND
THEN LINGER THROUGH THE WEEKEND. DEEP MOIST SOUTHERLY FLOW WILL
PERSIST...RESULTING IN CLOUDS...SHOWERS AND THUNDERSTORMS
DEVELOPING EACH AFTERNOON. TEMPERATURES WILL RETURN TO NEAR
NORMAL.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM TUESDAY...DEWPOINTS HAVE STAYED UP MORE THAN EXPECTED
ACROSS THE AREA THIS AFTERNOON WITH SOME PLACES REPORTING HEAT
INDICES OVER THE 105 THRESHOLD REQUIRED FOR AN ADVISORY. WILL NOT
ISSUE AN ADVISORY WITH THE HORSE IS ALREADY OUT OF THE BARN...BUT
TRIPLE DIGIT HEAT INDEX VALUES WILL THROUGH THE REST OF THE
AFTERNOON AND WELL INTO THE EVENING HOURS.
A FEW ISOLATED STORMS HAVE FIRED UP WITHIN OR JUST OUTSIDE OF THE
ILM FORECAST AREA WITHIN THE LAST HOUR. COVERAGE WILL CONTINUE TO
INCREASE...MAINLY ACROSS WESTERN PORTIONS OF THE FORECAST
AREA...THROUGH PEAK HEATING. STORMS ARE BEING DRIVEN BY HEATING AND
CONVERGENCE ALONG SURFACE BOUNDARIES. THIS WILL RESULT IN SHORT
LIVED STORMS DIMINISHING DURING IN THE EVENING...ALTHOUGH A FEW
STRAGGLERS MAY HOLD ON UNTIL MIDNIGHT.
UPPER TROF DROPPING THROUGH NORTHERN IL THIS AFTERNOON WILL CONTINUE
PUSHING THE UPPER RIDGE OFF TO THE SOUTH AND DROP A COLD FRONT INTO
THE CENTRAL CAROLINAS OVERNIGHT. FRONT WILL BEGIN DISSIPATING AS IT
REACHES THE WESTERN EDGE OF THE FORECAST AREA AND STALLS AT THE END
OF THE PERIOD. FORECAST SOUNDINGS INDICATE DECENT LOW LEVEL JET
OVERNIGHT WHICH WILL HELP KEEP BOUNDARY LAYER WELL MIXED AND
CONTINUE TO PUMP MOISTURE INTO THE REGION. LOW LEVEL MOISTURE AND
LLJ WILL HELP KEEP OVERNIGHT LOWS IN THE MID 70S FOR MUCH OF
AREA...SIMILAR TO LOWS FROM THIS MORNING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...FAIRLY UNSETTLED WEATHER IN STORE AS THE
SUBTROPICAL RIDGE BREAKS DOWN AND A WEAK UPPER TROF DIGS FROM THE
UPPER MIDWEST INTO THE APPALACHIANS BY WED NIGHT/THU. MOIST SW
FLOW WILL SPREAD THROUGH A DEEPER LAYER...THUS SETTING THE STAGE
FOR MORE WIDESPREAD PRECIP OVER THE ILM CWA.
WITH CAPE OVER 2000 J/KG AND PRECIPITABLE WATER OVER 2
INCHES...SEABREEZE AND WEAKENING FRONT/TROF SHOULD HAVE NO TROUBLE
FORCING CONVECTION. ANY UPPER DISTURBANCES ARE HARD TO TIME BUT IT
WILL NOT TAKE MUCH. JUST ENOUGH SHEAR AVAILABLE TO JUSTIFY SPC DAY
2 SLIGHT RISK...BE IT FROM PULSE OR MULTICELL ACTIVITY. HAVE GONE
WITH LIKELY POPS INLAND AND HIGH CHANCE ALONG THE COAST...ONLY
TAPERING DOWN LATE THU. TEMPS NEAR NORMAL...AND THIS FORECAST
PRETTY WELL SPLITS THE SMALL DIFFERENCE BETWEEN GFS AND NAM MOS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...500 MB TROUGH IS EXPECTED TO STALL AND WEAKEN
OVER THE WESTERN CAROLINAS BY FRIDAY AS A MID-LEVEL RIDGE BEGINS TO
BUILD FROM THE ATLANTIC ACROSS THE EASTERN CAROLINAS. AT THE
SURFACE...BERMUDA HIGH WILL CONTINUE TO PUMP WARM AND HUMID AIR
ACROSS THE AREA. A STALLED SURFACE FRONT WILL WAFFLE ACROSS THE
EASTERN CAROLINAS FRIDAY AND SATURDAY BEFORE WASHING OUT LATE IN THE
WEEKEND. A DEEP LAYER OF SSW FLOW WILL ENSURE SUFFICIENT GULF
MOISTURE TO FEED SCATTERED CONVECTION THROUGH THE WEEKEND. POPS
SHOULD TREND DOWN MONDAY AND TUESDAY AS THE MID-LEVEL RIDGE BUILDS
ACROSS THE SOUTHEASTERN CONUS. MID AND UPPER-LEVEL FLOW SHIFTS
AROUND TO THE WNW AND REDUCES THE AMOUNT OF AVAILABLE MOISTURE ABOVE
700 MB.
SIGNIFICANT CLOUD COVER AND SCATTERED CONVECTION SHOULD KEEP MAX
TEMPS A FEW DEGREES BELOW CLIMO FRI-MON BEFORE REACHING AROUND 90
AGAIN BY TUE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPPER RIDGE TO CONTINUE TO BREAK DOWN THIS AFTERNOON THROUGH
TONIGHT BUT WILL REMAIN STRONG ENOUGH TO REMAIN IN CONTROL FOR 1
MORE NIGHT ACROSS THE AREA TERMINALS...KEEPING ANY CONVECTION FROM
DEVELOPING OR PREVENTING ANY FROM APPROACHING FROM THE WEST. THIS
WILL RESULT IN VFR CONDITIONS EXPECTED ACROSS ALL TERMINALS THE
REMAINDER OF TODAY AND MUCH OF TONIGHT. THE USUAL/PRONE TERMINALS
MAY EXPERIENCE SHALLOW BR BUT NOT DEEP ENUF TO HIT IFR. FOR EARLY
WED...THE UPPER AND AMPLIFYING TROF WILL BE DIVING SE AND THE ATM
WILL BECOMING MORE CONDUCIVE FOR CONVECTION AS THE LATEST VARIOUS
MODEL SOUNDING CONVECTIVE PARAMETERS INDICATE BY MIDDAY WED. AS A
RESULT...WILL INDICATE PROB30S FOR THUNDERSTORMS ACROSS ALL
TERMINALS BY THE END OF THE FCST PERIOD.
EXTENDED OUTLOOK THROUGH SUNDAY...SCATTERED THUNDERSTORMS
THURSDAY THROUGH SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM TUESDAY...SEA BREEZE AND PIEDMONT TROF HAVE PINCHED THE
GRADIENT AND RESULTED IN SOLID 15 KT WINDS ACROSS MUCH THE WATERS.
BERMUDA HIGH REMAINS EAST OF THE WATERS WITH COLD FRONT DROPPING IN
FROM THE NORTHWEST OVERNIGHT. FRONT WILL NOT REACH THE WATERS...BUT
WILL HELP TIGHTEN THE PRESSURE GRADIENT. WIND SPEEDS OVERNIGHT WILL
BE RIGHT AROUND 15 KT WITH HIGHER GUSTS. SEAS CURRENTLY AROUND 3 FT
BUT MAY REACH 4 TO 5 FT OVERNIGHT NEAR 41013 AND OFF THE GEORGETOWN
COAST.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...EXPECT SW FLOW TO PERSIST WITH THE SLOW
APPROACH OF THE COLD FRONT ON WEDNESDAY. FETCH AND DURATION
SUPPORT KEEPING SEAS UP IN THE 3-4 FT RANGE PER WNA WAVE GUIDANCE.
HOWEVER...BY THURSDAY THE GRADIENT WILL RELAX AS THE FRONT WASHES
OUT A BIT MORE...THUS ALLOWING WINDS TO BACK TO A MORE SOUTHERLY
DIRECTION AND DIMINISH SLIGHTLY. FIGURE 10 KT AND 2-3 FT FOR
THURSDAY AND THURSDAY NIGHT.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...SSE FLOW IS EXPECTED THROUGH THE PERIOD AS
BERMUDA HIGH REMAINS IN PLACE. WIND SPEEDS ARE EXPECTED TO REMAIN 15
KT OR LESS THROUGH THE PERIOD. SEAS ARE EXPECTED TO REMAIN IN A 2-3
FT RANGE...AND ONSHORE FLOW WILL PUSH THESE ALL THE WAY TO THE COAST.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...III
SHORT TERM...RAS
LONG TERM...CRM
AVIATION...HOEHLER
Hazardous weather outlook, Aug 11, 2:51 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
351 AM EDT TUE AUG 11 2009
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-120800-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
351 AM EDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.
THOSE WORKING OUTSIDE SHOULD TAKE FREQUENT BREAKS IN AN AIR
CONDITIONED BUILDING TO AVOID EXCESSIVE EXPOSURE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-120800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
351 AM EDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TRA
In the hours before
Special weather statement, Aug 11, 3:33 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE AUG 11 2009
SCZ032>034-112100-
FLORENCE-MARION-HORRY-
433 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM OVER SOUTHERN FLORENCE COUNTY...
AT 432 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES EAST OF HANNAH...
OR 13 MILES EAST OF LAKE CITY...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BRITTON NECK...GRESHAM...
HANNAH...JOHNSONVILLE...KINGSBURG AND POSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Special weather statement, Aug 11, 3:53 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT TUE AUG 11 2009
NCZ099-112115-
COLUMBUS-
453 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM OVER WESTERN COLUMBUS COUNTY...
AT 452 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTHEAST OF FAIR
BLUFF...OR 17 MILES WEST OF WHITEVILLE...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...BOARDMAN...
CHADBOURN...EVERGREEN...FAIR BLUFF...BRUNSWICK AND CERRO GORDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Special weather statement, Aug 11, 4:02 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT TUE AUG 11 2009
SCZ034-112200-
HORRY-
502 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM OVER CENTRAL HORRY COUNTY...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTHEAST OF
HICKORY GROVE...OR 2 MILES SOUTHEAST OF CONWAY...MOVING EAST AT 10
MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
FORESTBROOK...HAMMOND...HAND...HICKORY GROVE...HOMEWOOD...WAMPEE...
ATLANTIC BEACH AND BRIARCLIFFE ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Special weather statement, Aug 11, 4:02 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT TUE AUG 11 2009
SCZ034-112120-
HORRY-
502 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM OVER CENTRAL HORRY COUNTY...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTHEAST OF
HICKORY GROVE...OR 2 MILES SOUTHEAST OF CONWAY...MOVING EAST AT 10
MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
FORESTBROOK...HAMMOND...HAND...HICKORY GROVE...HOMEWOOD...WAMPEE...
ATLANTIC BEACH AND BRIARCLIFFE ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Special weather statement, Aug 11, 4:33 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
533 PM EDT TUE AUG 11 2009
SCZ034-112200-
HORRY-
533 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM APPROACHING MYRTLE BEACH...
AT 532 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES NORTHWEST OF
FORESTBROOK...3 MILES SOUTH OF RED HILL...OR ABOUT 10 MILES WEST OF
MYRTLE BEACH...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...MYRTLE BEACH...
RED HILL...SOCASTEE...BUCKSVILLE...FORESTBROOK...ATLANTIC BEACH AND
BRIARCLIFFE ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Special weather statement, Aug 11, 5:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT TUE AUG 11 2009
SCZ046-112235-
GEORGETOWN-
614 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM OVER NORTHERN GEORGETOWN COUNTY...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTHEAST OF
YAUHANNAH...OR 7 MILES NORTHWEST OF MURRELLS INLET...NEARLY
STATIONARY.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES AFFECTED BY THESE STORMS ARE MURRELLS
INLET...PLANTERSVILLE AND YAUHANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
COLBY
Thunderstorm Wind, Georgetown
- When
- August 11, 5:40 PM EST to 5:41 PM EST
- Where
- Georgetown County, 1.29 mi WNW of Guilliard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 33.529, -79.239
A large tree was reported down at the intersection of U.S. 701 and Exodus Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 11, 2009$292,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, August 11, 2009$35,000 · 70 kt wind · 5 events
- Damaging Winds in South Carolina, August 11, 2009$26,000 · 55 kt wind · 7 events
- Flash Flood in Mississippi, August 11, 2009$30,000 · 1 event
- Flash Flood and Hail in North Carolina, August 11, 2009$10,000 · 50 kt wind · 23 events
- Hail and Damaging Wind in Ohio, August 11, 2009$20,000 · 50 kt wind · 3 events
- Flash Flooding in Tennessee, August 11, 2009$20,000 · 2 events
- Damaging Winds in Tennessee, August 11, 2009$16,000 · 55 kt wind · 3 events
- Damaging Winds in New Hampshire, August 11, 200950 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 11, 2009$8,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Texas, August 11, 2009$7,000 · 61 kt wind · 5 events
- Marine Hail in Lake St. Clair, August 11, 20090.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193966.